Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 31, 2010, 3:31 PM MDT for 7 counties in New Mexico. It took effect at Apr 1, 2010, 11:00 AM MDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2010, 3:31 PM MDT (21:31 UTC)
- In effect from
- Apr 1, 2010, 11:00 AM MDT
- Expired
- Apr 1, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 11:15 AM MDT | NON-TSTM WND GST 58 | Des Moines, NM | SCHOOLNET SITE RELAYED VIA KVII. |
| Apr 1, 12:30 PM MDT | NON-TSTM WND GST 60 | Capulin, NM | |
| Apr 1, 1:26 PM MDT | NON-TSTM WND GST 63 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Apr 1, 1:50 PM MDT | NON-TSTM WND GST 64 | 2 Ene Clayton, NM | KCAO ASOS. |
| Apr 1, 2:03 PM MDT | NON-TSTM WND GST 61 | Clayton, NM | SCHOOLNET SITE RELAYED VIA KVII. |
| Apr 1, 4:04 PM MDT | NON-TSTM WND GST 60 | 2 Ssw Conchas, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4098 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS85 KABQ 312131 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT FROM NEAR THE MIDDLE AND LOWER RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE LINE AS WELL AS THE WEST CENTRAL HIGHLANDS BELOW SIGNIFICANT SNOWPACK FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING FOR THURSDAY ACROSS THE FAR NORTHEASTERN AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .DRY AND WINDY CONDITIONS WILL CONTINUE FROM THE SOUTHWEST MOUNTAINS NORTHEAST ACROSS THE MIDDLE AND LOWER GRANDE VALLEY... THE SANDIA AND MANZANO MOUNTAINS...AND THE EASTERN PLAINS THROUGH EARLY THIS EVENING. HUMIDITY RECOVERIES WILL REMAIN POOR IN AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. THE FOCUS FOR STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL SHIFT INTO THE NORTHEAST AND EAST CENTRAL PLAINS LATE THURSDAY MORNING INTO EARLY THURSDAY EVENING. WINDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET THURSDAY AND HUMIDITY VALUES WILL INCREASE ABOVE CRITICAL VALUES. NMZ104-108-010300- /O.UPG.KABQ.FW.A.0004.100401T1700Z-100402T0200Z/ /O.NEW.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/ /O.CON.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 331 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL CONTINUE INTO WEDNESDAY EVENING...AND WILL REDEVELOP AGAIN THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106-107-109-010300- /O.CON.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 331 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL CONTINUE INTO EARLY WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
5 follow-up statements
424 WWUS85 KABQ 010239 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 839 PM MDT WED MAR 31 2010 ...RED FLAG WARNING FOR THURSDAY ACROSS THE FAR NORTHEASTERN AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .HUMIDITY RECOVERIES WILL REMAIN POOR IN AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO TONIGHT AND INTO THURSDAY MORNING. ALSO...A BELT OF VERY STRONG WINDS ALOFT WILL BE SHIFTING EASTWARD OVER THE STATE...THE FOCUS FOR CRITICAL FIRE WEATHER CONDITIONS WILL SHIFT INTO THE NORTHEAST AND EAST CENTRAL PLAINS LATE THURSDAY MORNING INTO EARLY THURSDAY EVENING. WINDS ARE EXPECTED TO DIMINISH QUICKLY AFTER SUNSET THURSDAY AND HUMIDITY VALUES WILL INCREASE ABOVE CRITICAL VALUES. NMZ104-108-011400- /O.EXP.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/ /O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 839 PM MDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL REDEVELOP AGAIN LATE THURSDAY MORNING AND INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-106-107-109-010345- /O.EXP.KABQ.FW.W.0003.000000T0000Z-100401T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 839 PM MDT WED MAR 31 2010 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. ALTHOUGH SOME OCCASIONAL GUSTY WINDS ARE EXPECTED THROUGH THE OVERNIGHT...TEMPERATURES ARE EXPECTED TO COOL SOME...AND HUMIDITY VALUES WILL CREEP ABOVE CRITICAL THRESHOLDS. THUS...THE RED FLAG WARNING FOR THE WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE VALLEY...THE CENTRAL MOUNTAINS...AND THE NORTHEASTERN HIGHLANDS WILL BE ALLOWED TO EXPIRE. && $$
924 WWUS85 KABQ 011214 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 614 AM MDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .POOR HUMIDITY RECOVERIES ARE NOTED ACROSS THE EASTERN HALF OF NEW MEXICO EARLY THIS MORNING WITH ABOVE NORMAL READINGS. WINDS WILL SIGNIFICANTLY INCREASE ACROSS NEW MEXICO AND COMBINE WITH THE LOW HUMIDITIES IN THE NORTHEAST AND EAST CENTRAL PLAINS TO CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. THESE WINDS WILL GRADUALLY SUBSIDE WITH IMPROVED HUMIDITIES BY SUNSET. NMZ104-108-020200- /O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 614 AM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DPORTER
153 WWUS85 KABQ 011552 AAA RFWABQ URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 952 AM MDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FOR PORTIONS OF THE RIO GRANDE VALLEY...EASTWARD TO THE TEXAS STATE LINE INCLUDING THE EASTERN PLAINS BELOW SIGNIFIFCANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES... .FOLLOWING POOR HUMIDITY RECOVERIES...HUMIDITY VALUES HAVE FALLEN DRASTICALLY WHILE ALSO CORRESPONDING WITH INCREASING WINDS. THUS...WILL EXPAND THE WARNING AREA TO INCLUDE PORTIONS OF THE RIO GRANDE VALLEY SUCH AS SOCORRO COUNTY EASTWARD INTO THE CHUPADERA MESA AREA. THE MOST CRITICAL CONDITIONS WILL REMAIN ACROSS THE EASTERN PLAINS...ESPECIALLY ROOSEVELT...DEBACA AND CURRY COUNTIES. NMZ106-107-020200- /O.EXA.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 952 AM MDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS SOCORRO COUNTY. INCREASING CLOUD COVER AND SOME AREA SHOWERS WILL MUTE FIRE WEATHER CONCERNS ACROSS THE MIDDLE RIO GRANDE VALLEY AS THE AFTERNOON PROGRESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-020200- /O.CON.KABQ.FW.W.0004.100401T1700Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 952 AM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS CURRY...ROOSEVELT AND DEBACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
873 WWUS85 KABQ 012105 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FOR LOWER PORTIONS OF THE RIO GRANDE VALLEY...EASTWARD TO THE TEXAS STATE LINE INCLUDING THE EASTERN PLAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH FOR FRIDAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY...GREATER CHUPADERA MESA AREA AND THE EASTERN PLAINS THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF THE EASTERN PLAINS THANKS TO A STRONGER NORTHWEST WIND COUPLED WITH LOWER HUMIDITY VALUES. NMZ108-020200- /O.NEW.KABQ.FW.A.0005.100402T1800Z-100403T0100Z/ /O.CON.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 305 PM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. THE MOST CRITICAL AREA BOTH THE REST OF TODAY AND ON FRIDAY WILL BE FOUND ACROSS CURRY... ROOSEVELT AND DEBACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ104-106-107-020200- /O.CON.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 305 PM MDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. THE MOST CRITICAL AREA WILL BE FOUND ACROSS SOUTHERN PORTIONS OF SOCORRO COUNTY AND THE GREATER CHUPADERA MESA AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
426 WWUS85 KABQ 020154 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 754 PM MDT THU APR 1 2010 ...FIRE WEATHER WATCH FOR FRIDAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE REMAINDER OF THIS EVENING...BUT ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF THE EAST CENTRAL PLAINS. STRONG NORTHWEST WINDS WILL DEVELOP LATE FRIDAY MORNING AND INTO THE EARLY AFTERNOON...AND HUMIDITY VALUES WILL DECLINE BELOW CRITICAL THRESHOLDS. NMZ108-021400- /O.EXP.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/ /O.CON.KABQ.FW.A.0005.100402T1800Z-100403T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 754 PM MDT THU APR 1 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR ON FRIDAY. THE MOST CRITICAL AREA WILL BE FOUND ACROSS CURRY... ROOSEVELT AND DE BACA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ104-106-107-020300- /O.EXP.KABQ.FW.W.0004.000000T0000Z-100402T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 754 PM MDT THU APR 1 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EVENING...ENDING THE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEASTERN PLAINS...THE MIDDLE RIO GRANDE VALLEY...AND THE CENTRAL MOUNTAINS AND HIGHLANDS. && $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 31, 3:09 PM MDT, 22 minutes earlier.
Area forecast discussion, Mar 31, 3:09 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT WED MAR 31 2010 .DISCUSSION... WELCOME TO SPRING. DEEP LONG WAVE TROUGH IS NOW MOVING OVER CALIFORNIA. AS IT QUICKLY SWINGS THROUGH THE SOUTHWEST CONUS TONIGHT INTO TOMORROW...AN ASSOCIATED COLD FRONT WILL QUICKLY MOVE FROM WEST TO EAST ACROSS THE CWA ON THURSDAY. A LINE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL FORM ALONG THE LOW LEVEL FRONTOGENESIS ACROSS WESTERN NM. 700 MB TEMPS DO FALL TO -2C TO -6C WITH THE FRONT...WHICH IS COLD ENOUGH FOR SOME SNOW OVER THE MOUNTAINS. THINK AT BEST...ZONE 510 COULD SEE SOME ADVISORY AMOUNTS... HOWEVER... MODELS HAVE BEEN FLIP-FLOPPING WITH REGARDS TO QPF. ALSO CONCERNED SOME ADVISORY AMOUNTS WILL FALL ACROSS THE SOUTHWEST MOUNTAINS AS COLDER AIR SHOULD BE FIRMLY IN PLACE...7H TEMPS OF -6 TO -8C...BY THE TIME THE BULK OF THE PRECIPITATION MOVES IN THURSDAY NIGHT. WILL HOLD OFF ON ANY WINTER HIGHLIGHTS FOR NOW AND LET THE MIDNIGHT CREW TAKE A LOOK AT THE NEW MODEL RUNS. THE REST OF THE AREA ON THURSDAY WILL BE LOOKING AT ANOTHER WINDY DAY. BY EARLY THURSDAY MORNING...700 MB WINDS OF 50 KTS OR GREATER WILL OVERSPREAD THE AREA. HOWEVER...THE MID LEVEL JET LOOKS TO EXIT THE AREA BY EARLY TO MID AFTERNOON. THEREFORE...LOOKS LIKE THE STRONGEST MIXING WILL NOT COINCIDE WITH THE STRONGEST WINDS ALOFT. ANOTHER FACTOR CONTINUES TO BE THE POSITION OF THE SURFACE LOW. BY 18Z THURS...THE CENTER OF THE SFC LOW WILL BE OVER NE COLORADO....RATHER THAN SE COLORADO...WHICH SEEMS TO BE FAVORED LOCATION FOR MUCH OF THE EAST TO GET HIGH WINDS. GIVEN THE TIMING OF THE UPPER LEVEL WINDS...THE POSITION OF THE SFC LOW...AND THE EXPECTED CLOUD COVER...FEEL THAT A HIGH END WIND ADVISORY FOR MUCH OF THE EAST...AS WELL AS PORTIONS OF THE SOUTH...WILL BE A GOOD BET. HOWEVER...SINCE THAT THERE IS CURRENTLY AN ADVISORY OUT...WILL NOT CONFUSE THE ISSUE AND LET THE NEXT SHIFT ISSUE A NEW ADVISORY ONCE THE CURRENT ONE EXPIRES. HOWEVER...SINCE MID LEVEL WINDS WILL CONTINUE TO INCREASE TONIGHT...AND KSRR TENDS TO BLOW EARLY AND OFTEN...HAVE ELECTED TO EXTEND THE WIND ADVISORY FOR ZONES 526-539-540 THROUGH 3AM...THEN CONVERT THE WIND ADVISORY AT 3AM TO A HIGH WIND WARNING...AND RUN THAT THROUGH 6 PM THURS. PRECIPITATION WILL CONTINUE ALONG THE BASE OF THE TROUGH INTO EARLY FRIDAY MORNING...BUT WILL TAPER OFF FRIDAY AFTERNOON. FRIDAY WILL STILL BE BREEZY TO WINDY WITH NORTHWESTERLY FLOW. ZONAL FLOW COMMENCES FOR THE WEEKEND. LEE SURFACE TROUGH WILL DEVELOP AND RESULT IN STRONG WINDS. WINDY DAYS WILL CONTINUE THROUGH MID WEEK...WHICH MAY RESULT IN SEVERAL ROUND OF CRITICAL FIRE WEATHER CONDITIONS. SEE THE FIRE WX DISCUSSION FOR MORE DETAILS. 34 && .AVIATION... LOCALES EAST OF THE CENTRAL MTN CHAIN WILL BE VFR FOR THE NEXT 24 HOURS. GUSTY SW WINDS TO 35 KTS TODAY ACROSS ALL AREAS WILL SLOWLY DIMINISH THROUGH 02Z. CLOUDS WILL THICKEN AND LOWER FROM WEST TO EAST OVERNIGHT AS THE UPPER TROUGH AXIS APPROACHES FROM ARIZONA. 12Z BUFKIT CROSS SECTIONS INDICATED AREAS FROM KSAF AND KABQ WEST TO KFMN AND KGUP WILL REMAIN VFR AS WELL UNTIL ABOUT 15Z THURSDAY THEN TOP-DOWN MOISTENING WILL RESULT IN MTN OBSCURATIONS AND LIGHT TO MODERATE RAIN SHOWERS. A FEW ISOLD STORMS ARE POSSIBLE BY LATE AFTERNOON ALONG THE ARIZONA BORDER AS COLDER AIR ALOFT INCREASES INSTABILITY. STRONGER WINDS WILL ADD TO THE MIX ALL AREAS AGAIN THURSDAY WITH WEST TO SOUTHWEST GUSTS UP TO 50 KTS POSSIBLE... ESPECIALLY ALONG AND EAST OF THE CENTRAL MTN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER && .FIRE WEATHER... CURRENT COVERAGE OF RED FLAG CONDITIONS SOMEWHAT LIMITED EARLY THIS AFTERNOON BY THICKER HIGH CLOUD COVER THAN PREVIOUSLY EXPECTED. SFC TEMPS ARE WARMING INTO THE 70S/80S IN MANY AREAS SO THINKING THAT BY 5 PM COVERAGE WILL BE MORE WIDESPREAD. WILL HOLD ONTO RED FLAGS THRU 03Z. TOP-DOWN MOISTENING ALREADY TAKING SHAPE OVER CENTRAL AZ PER EVIDENCED BY LATEST VISIBLE SATELLITE IMAGERY WILL CONTINUE ADVANCING SLOWLY EASTWARD TOWARD WESTERN NM OVERNIGHT. THUS MIN RH VALUES WILL TREND HIGHER THAN LAST NIGHT WITH FAIR VALUES EXPECTED ALONG AND WEST OF THE DIVIDE. INCREASING MOIST SW FLOW OVER THE HIGHER TERRAIN OF THE SAN JUANS WILL PROVIDE SOME GOOD TO EXCELLENT RECOVERIES WITH EVEN SOME LIGHT PRECIP. THE EASTERN PERIPHERY OF THE MID/UPPER LEVEL VORTICITY AXIS WILL SLIDE EAST THROUGH THE STATE THURSDAY. THIS WILL CREATE SOME LIGHT QPF ALONG AND WEST OF THE CENTRAL MTN MAINLY THURSDAY MORNING AND PERHAPS A COUPLE INCHES OF VERY HIGH TERRAIN SNOWFALL. WINDS ALOFT WILL BE STRONGEST ACROSS THE EASTERN HALF WHERE CONFIDENCE IS HIGH ENOUGH TO CONVERT CURRENT FIRE WX WATCH TO A RED FLAG WARNING FOR ZONES 104-108. MODEL GUIDANCE INDICATES WINDS WILL BE STRONGEST DURING THE FIRST HALF OF THE DAY AHEAD OF THE TROUGH AXIS. A MODEST COLD FRONT SLIDES SOUTHEAST THRU THE STATE BEHIND THE WAVE FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT USHERING IN MUCH COLDER AIR ON BREEZY NW FLOW. VERY DRY AIR MOVING IN ON NW FLOW FRIDAY MAY CREATE SOME CRITICAL FIRE WX CONDITIONS FOR AREAS FROM THE SANDIA/MANZANO MTS SOUTHEAST TOWARD DE BACA AND CHAVES COUNTIES. WILL HOLD OFF ON WATCH AT THIS TIME SINCE COOLER TEMPS MAY MITIGATE CRITICAL RH VALUES. ZONAL FLOW WILL DEVELOP SATURDAY AND GRADUALLY INCREASE EACH DAY THROUGH EARLY NEXT WEEK. CRITICAL FIRE WX CONDITIONS ARE POSSIBLE AGAIN SUNDAY... MONDAY...AND TUESDAY AS AN TROUGH SLIDES EAST ACROSS THE CENTRAL ROCKIES. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 40 52 26 50 / 20 70 20 5 DULCE........................... 32 45 18 48 / 20 80 30 20 CUBA............................ 33 46 21 44 / 10 60 40 20 GALLUP.......................... 38 47 22 45 / 20 70 50 10 EL MORRO........................ 33 46 22 42 / 10 60 60 20 GRANTS.......................... 37 50 23 43 / 5 50 50 10 QUEMADO......................... 34 49 23 44 / 20 50 70 20 GLENWOOD........................ 39 57 31 56 / 20 30 70 10 CHAMA........................... 23 41 15 42 / 30 80 30 30 LOS ALAMOS...................... 36 47 25 45 / 10 40 40 30 PECOS........................... 37 49 24 48 / 5 20 30 20 CERRO/QUESTA.................... 30 46 17 44 / 5 60 30 20 RED RIVER....................... 29 42 15 37 / 5 60 30 40 ANGEL FIRE...................... 31 45 17 40 / 5 40 30 40 TAOS............................ 35 48 21 47 / 5 50 30 20 ESPANOLA........................ 38 55 28 54 / 5 30 30 20 SANTA FE........................ 36 50 23 46 / 5 50 40 20 SANTA FE AIRPORT................ 38 52 26 49 / 5 40 30 20 ALBUQUERQUE FOOTHILLS........... 44 56 31 51 / 0 30 30 20 ALBUQUERQUE HEIGHTS............. 46 57 32 52 / 0 30 30 20 ALBUQUERQUE VALLEY.............. 42 59 31 53 / 0 20 30 20 ALBUQUERQUE WEST MESA........... 44 57 32 52 / 0 30 30 20 LOS LUNAS....................... 41 62 33 56 / 0 20 30 20 RIO RANCHO...................... 45 58 31 53 / 0 30 30 20 SOCORRO......................... 47 66 36 59 / 0 10 40 20 SANDIA PARK/CEDAR CREST......... 39 53 27 46 / 5 30 40 20 MORIARTY/ESTANCIA............... 40 56 28 49 / 0 10 30 20 CLINES CORNERS.................. 41 53 27 46 / 0 10 30 20 GRAN QUIVIRA.................... 43 59 31 51 / 0 10 40 20 CARRIZOZO....................... 46 66 32 55 / 0 5 40 20 RUIDOSO......................... 43 59 32 45 / 0 10 40 20 CAPULIN......................... 38 59 25 47 / 5 10 10 30 RATON........................... 37 61 25 51 / 5 20 10 30 LAS VEGAS....................... 38 52 22 47 / 0 20 10 30 CLAYTON......................... 46 71 35 55 / 0 0 10 30 ROY............................. 44 64 32 52 / 0 0 10 30 CONCHAS......................... 47 72 38 60 / 0 5 10 20 SANTA ROSA...................... 46 70 37 59 / 0 5 10 20 TUCUMCARI....................... 46 76 39 57 / 0 0 10 20 CLOVIS.......................... 46 75 38 56 / 0 0 10 20 PORTALES........................ 46 77 38 60 / 0 0 10 20 FORT SUMNER..................... 47 76 39 61 / 0 0 10 20 ROSWELL......................... 48 82 44 69 / 0 0 10 10 PICACHO......................... 51 72 34 58 / 0 5 20 10 ELK............................. 47 68 31 54 / 0 5 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-508-509-512>515-521>525-527>529-532-533. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>109. RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ104-108. HIGH WIND WARNING FROM 3 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ526-539-540. WIND ADVISORY UNTIL 3 AM MDT THURSDAY FOR THE FOLLOWING ZONES... NMZ526-539-540. && 34/GUYER
Hazardous weather outlook, Mar 31, 5:59 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT WED MAR 31 2010 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WEST CENTRAL HIGHLANDS...MIDDLE AND LOWER RIO GRANDE VALLEY AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE THIS MORNING THROUGH EARLY EVENING. THE STRONGEST WINDS WILL FAVOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS TO THE EAST...WHERE GUSTS WILL REACH AROUND 50 MPH. PLEASE REFER TO THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN TO LOCATIONS EAST OF THE CONTINENTAL DIVIDE...WHERE GUSTS TO 50 MPH WILL BE COMMON. ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...THE POTENTIAL EXISTS FOR WINDS TO GUST AROUND 60 MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH FOR ADDITIONAL DETAILS. SUNDAY THROUGH TUESDAY...STRONG SOUTHWEST THEN WESTERLY WINDS MAY RETURN TO MUCH OF CENTRAL AND NORTHERN NEW MEXICO WITH VERY LOW HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST AND MOST WIDESPREAD WINDS ARE EXPECTED MONDAY...WHEN GUSTS TO 50 MPH WILL BE COMMON ACROSS MUCH OF THE FORECAST AREA. THE POTENTIAL EXISTS FOR GUSTS TO REACH 60 MPH MONDAY AFTERNOON ACROSS THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS AND NORTHEAST PLAINS. AT THIS TIME...THE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AND TUESDAY LOOK TO FAVOR THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:40 PM MDT | High Wind Warning | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.